Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 116, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 6, 2019, 8:15 PM CDT for 4 counties in Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2019, 8:15 PM CDT (01:15 UTC)
- Expired
- Aug 6, 2019, 8:48 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR
The radar
The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:16 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 6, 6:16 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Memphis TN 616 PM CDT Tue Aug 6 2019 .UPDATE... Updated to include 00z Aviation Discussion. && .PREV DISCUSSION... /issued 400 PM CDT Tue Aug 6 2019/ DISCUSSION... Diurnal isolated thunderstorms are developing across the forecast area this afternoon. Expect the isolated storms to dissipate by early this evening. However, a developing MCS over the middle Mississippi valley will move south-southeastward into a portion of west Tennessee later this evening into the overnight hours. A nearly stationary front will remain over the region over the next several days. An upper ridge over west TX and a trough over the eastern US will continue to support a NW flow aloft favoring additional storms from MCSs into the weekend. The western upper ridge will migrate eastward toward the lower Mississippi valley Sunday into early next week. This will decrease the chance of storms but increase the heat potential later in the weekend into next week. SWC && .AVIATION... 00Z TAFs Patchy fog may produce temporary MVFR/IFR conditions at MKL overnight towards sunrise. Otherwise, VFR conditions expected through the period. VCTS possible through 07Z at MKL and at TUP for the next 2-3 hours. VCTS possible at MEM/TUP on Wednesday afternoon. Light winds tonight gradually anticipated to veer NW towards Wednesday morning. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 6, 3:14 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Memphis TN 314 PM CDT Tue Aug 6 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-071100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 314 PM CDT Tue Aug 6 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hot and humid conditions are expected from Sunday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SWC
In the hours before
Special weather statement, Aug 6, 6:53 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
653 PM CDT Tue Aug 6 2019
TNZ001-002-070030-
Lake TN-Obion TN-
653 PM CDT Tue Aug 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CDT
FOR...
Northeastern Lake County in western Tennessee...
Northwestern Obion County in western Tennessee...
At 652 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located near Big Oak Tree State Park,
moving southeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Lake and northwestern Obion Counties should
monitor this storm closely.
LAT...LON 3650 8908 3644 8900 3628 8927 3649 8943
3650 8942 3651 8930
TIME...MOT...LOC 2352Z 319DEG 24KT 3658 8936Special weather statement, Aug 6, 7:40 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
740 PM CDT Tue Aug 6 2019
ARZ009-070115-
Clay AR-
740 PM CDT Tue Aug 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 815 PM CDT
FOR...
Western Clay County in eastern Arkansas...
At 740 PM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located over Success, or near
Corning, moving southeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Clay County should monitor this storm closely.
LAT...LON 3650 9041 3628 9030 3626 9052 3627 9072
3633 9075 3641 9075 3641 9077 3642 9077
3642 9076 3643 9078 3643 9077 3644 9078
3649 9077 3650 9078
TIME...MOT...LOC 0040Z 332DEG 33KT 3645 9067Local storm report, Aug 6, 8:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
801 PM CDT TUE AUG 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 3 W CORNING 36.40N 90.65W
08/06/2019 M66 MPH CLAY AR AWOS
&&
MGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:33 AM CDT | Special Weather Statement | MEG | Alcorn, Tippah | 42 min |
| Aug 7, 12:40 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 50 min |
| Aug 7, 2:02 AM CDT | Special Weather Statement | MEG | Tippah | 43 min |
| Aug 7, 3:35 AM CDT | Special Weather Statement | MEG | Lee | 40 min |
| Aug 7, 4:06 AM CDT | Heat Advisory | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 2 more | 32 hr |
| Aug 7, 5:16 AM CDT | Areal Flood Advisory | MEG | Alcorn, Tishomingo | 3 hr |
| Aug 7, 5:14 PM CDT | Special Weather Statement | MEG | DeSoto | 46 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | MEG | Marshall | 40 min |
| Aug 7, 5:28 PM CDT | Special Weather Statement | MEG | Alcorn, Tishomingo | 47 min |
| Aug 7, 5:37 PM CDT | Areal Flood Advisory | MEG | Alcorn, Tishomingo | 113 min |
| Aug 7, 5:40 PM CDT | Special Weather Statement | MEG | Benton | 50 min |
| Aug 7, 5:48 PM CDT | Special Weather Statement | MEG | Marshall | 42 min |
| Aug 7, 5:59 PM CDT | Special Weather Statement | MEG | DeSoto | 31 min |
| Aug 7, 6:21 PM CDT | Special Weather Statement | MEG | Tunica | 24 min |
| Aug 7, 6:28 PM CDT | Special Weather Statement | MEG | Marshall | 32 min |
| Aug 7, 6:34 PM CDT | Special Weather Statement | MEG | Itawamba | 41 min |
| Aug 7, 6:42 PM CDT | Special Weather Statement | MEG | Itawamba, Prentiss | 33 min |
| Aug 7, 6:45 PM CDT | Special Weather Statement | MEG | Benton | 30 min |
| Aug 7, 6:50 PM CDT | Special Weather Statement | MEG | Lafayette | 25 min |
| Aug 6, 8:23 PM CDT | Special Weather Statement | MEG | Henry | 37 min |
| Aug 6, 8:31 PM CDT | Special Weather Statement | MEG | Obion | 29 min |
| Aug 6, 8:43 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion, Weakley | 35 min |
| Aug 6, 9:17 PM CDT | Special Weather Statement | MEG | Gibson | 28 min |
| Aug 6, 10:34 PM CDT | Special Weather Statement | MEG | Crockett | 26 min |
| Aug 6, 11:01 PM CDT | Special Weather Statement | MEG | Madison | 29 min |
| Aug 7, 3:43 AM CDT | Special Weather Statement | MEG | McNairy | 47 min |
| Aug 7, 4:27 AM CDT | Special Weather Statement | MEG | McNairy | 48 min |
| Aug 7, 3:36 PM CDT | Special Weather Statement | MEG | Shelby | 24 min |
| Aug 7, 4:16 PM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 44 min |
| Aug 7, 4:29 PM CDT | Special Weather Statement | MEG | Tipton | 31 min |
| Aug 7, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 50 min |
| Aug 7, 5:01 PM CDT | Special Weather Statement | MEG | Crockett, Dyer, Haywood, Lauderdale, Tipton | 44 min |
| Aug 7, 5:08 PM CDT | Special Weather Statement | MEG | Fayette | 52 min |
| Aug 7, 5:54 PM CDT | Special Weather Statement | MEG | Henderson, Madison | 36 min |
| Aug 6, 7:40 PM CDT | Special Weather Statement | MEG | Clay | 35 min |
| Aug 6, 7:49 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 26 min |
| Aug 6, 8:50 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Mississippi | 25 min |
| Aug 6, 9:14 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 46 min |
| Aug 7, 2:30 PM CDT | Special Weather Statement | MEG | Poinsett | 45 min |
| Aug 7, 2:42 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 33 min |
| Aug 7, 3:18 PM CDT | Special Weather Statement | MEG | Poinsett | 27 min |
| Aug 7, 3:30 PM CDT | Special Weather Statement | MEG | Greene | 30 min |
| Aug 7, 4:36 PM CDT | Special Weather Statement | MEG | Cross | 24 min |
| Aug 7, 4:48 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.